----------------------- Advertisement --------------------------
Q&A
If you have any query about any medical problem get an answer from an expert

What are the side effects of Montair?

Answered by: Dr. Chandra M. Gulhati
Editor,
MIMS,
New Delhi

Q. My 33 years old wife is having a thyroid problem and also suffering from allergic rhinitis. She is taking Montair LC and Thyronorm 50 mg daily for the last month. What are the side effects of Montair? Is it an steroid?

A.  Montair (montelukast) is indicated in the treatment of asthma. It is not approved for use in allergic rhinitis. In fact one of its side effects is allergic rhinitis. It is not a steroid. Even though it has side effects, uncontrolled asthmatic attacks are more dangerous than adverse effects of the drug. Generally, it is given as add-on therapy in asthma i.e. in addition to other medicines. Treatment of allergic rhinitis is usually local in the form of nasal sprays such as azelastine (Azep Nasal), mometasone (Metaspray Nasal), etc.

A.  Montair (montelukast) is indicated in the treatment of asthma. It is not approved for use in allergic rhinitis. In fact one of its side effects is allergic rhinitis. It is not a steroid. Even though it has side effects, uncontrolled asthmatic attacks are more dangerous than adverse effects of the drug. Generally, it is given as add-on therapy in asthma i.e. in addition to other medicines. Treatment of allergic rhinitis is usually local in the form of nasal sprays such as azelastine (Azep Nasal), mometasone (Metaspray Nasal), etc.

More from this section
More »
----------------------- Advertisement4 --------------------------
 
Latest Photos
 
 
-------------------------------- Advertisement -----------------------------------